Symptoms returned

by Dawn
(Lancashire)

Hi,

I am 37 years old and I believe I’m in Peri-menopause (my mum and gran were both through menopause by 42 and 38). My symptoms have come in waves over the last three years, but have included anxiety, intrusive thoughts, fatigue, aura migraine, tingling, head pressure,brain fog, insomnia, cystic acne on jawline, incontinence, GERD, night sweats, prolonged bleeding for forty days at a time, etc.

I got pregnant in August (which was surprising) but unfortunately I had a termination due to a severe chromosome abnormality back in November and started Nat Pro at 200mg a day straight away.

I originally experienced further estrogen dominance and an upsurge in my symptoms, but after two weeks this settled down. I felt so much better from mid-Dec up to last week.

Over the last week, my symptoms have started to return. I have been struggling to stay asleep, the head pressure is back and I’ve been getting some dark thoughts. I have experienced some stress lately. As well as the upset following the termination, my work have been horrific with me since the termination and I felt like they were trying to force me out. I’ve been for two job interviews, which have been incredibly stressful as they are very intense full days. I fortunately secured another job. I felt so great when I got the news, but a couple of days later I felt my symptoms returning.

What do you think is happening? What would your advice be? What other supplements would you recommend? Do you think I will feel ok again?

Thank you so much in advance. It’s just so frustrating because my personal and now work life are sorted and I want to enjoy them rather than feel like this.

Thanks

Dawn

Comments for Symptoms returned

Click here to add your own comments

Apr 10, 2019
Symptoms returned
by: Joy

Hi Dawn

Stress destroys progesterone levels and you have been under a great deal of stress. It allows Estrogen Dominance symptoms to return. I suggest that you increase the amount of Natpro and see how you get on. Increase until your symptoms improve. Once you feel stable you can slowly reduce the amount to a level that suits you.
You are also in Peri-Menopause which can also be a stressful time.

The following can cause progesterone levels to drop:

lack of or drop in Vitamin D3 levels
high estrogen
high testosterone
high LH
high FSH sugars of any kind
large meals
alcohol
stress
insulin resistance
high level of phytoestrogens in the diet

Vitamin D3 is very important, a deficiency reduces the benefits of progesterone. Nothing less than 5,000iu's per day is needed. Optimal range is between 70-100ng/ml. Magnesium and vitamin K2 with no soy are important co-factors needed when taking vitamin D3.


Apr 10, 2019
symptoms returned
by: Rachel

If I were you, I'd get all my hormones checked. I thought I was oestrogen dominant for about three years, when in fact I was oestrogen deficient, and subsequently suffered vaginal atrophy and crippling depression.
I now use bio identical estrogen, progesterone and testosterone, and feel like me again.

It's always a good idea to know what you are dealing with before treating in any case!

Apr 13, 2019
Symptoms returned
by: Dawn

Thank you Joy! I’ll increase by 100mg and also add Vit D and magnesium and see how I get on.

I suffer with lots of edema in my lower legs and I’m constantly coughing up mucus from my chest. Not sure if they are related? I’ve read that NAC is good for this, do you know if it would be useful? Would you also recommend tyrosine or taurine to help with my anxious mind?

Thanks for all your help ❤️Xxxx

Apr 15, 2019
Symptoms returned
by: Joy

Hi Dawn

Edema is caused by water retention and as far as I know has nothing to do with the mucus that you are coughing up. NAC is a powerful anti-oxidant and many have found that it is excellent for mucus and sinus build up. Try it and see if it works for you.

Taurine is a calming amino acid as is helpful in people who suffer from anxiety etc. Please read the Anxiety page.


Aug 14, 2019
Please help
by: Anonymous

Hi,

I contacted you back in April to explain that symptoms had started to return after starting 200mg of NatPro back in Dec following a termination due to severe fetal abnormality. I increased the dose to 300mg mid-April and after a week my symptoms improved again.

For the last couple of weeks my symptoms have returned so I decided to up my dose to 400mg about a week ago. For the last 5 days I’ve felt awful. I’ve had anxiety, some intrusive thoughts, tingling in my arms, bad head pressure, brain frog, burning hands and feet, fatigue.

To be honest I’m worried sick. I have had horrendous peri-menopause symptoms for over three years and had absolutely no support from the NHS despite having prolonged bleeding for 49 days at a time. I feel so lost, alone and vulnerable and just don’t know what to do because the advice on the internet is so conflicting.

I don’t know if my symptoms are due to me taking too much progesterone (as Dr Lee states) or due to stress causing progesterone to decrease plus estrogen dominance symptoms due to the recent increased dose of NatPro.

My hormones before my pregnancy were 1nmol and estrogen 267ml. My mum and gran were post-menopausal at 42 and 38. I’m 38 now.

Should I get my hormones checked (perhaps using saliva) before I make any more adjustments to the dose? If so what day of the cycle is best or does it not matter because my cycles are so irregular?

Sorry for the long post, I’m just feeling so overwhelmed.

Thanks

Dawn


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...